Jump to content

The three H's of Benzo withdrawal


[mi...]

Recommended Posts

Hi. I am obviously from the midwest, although I spent most of my adult life on the West Coast. That is where I was first prescribed Clonazepam, 8 years ago, for GAD. I was at one point on 4 mg a day. I have tried to go off it 3 times, now I am on 1 mg/day and experiencing w/d symptoms. Besides the obvious social anxiety and agoraphobia, I have:

 

Hot flashes

Hives

Hypsersisitivty to touch, light, and sound.

 

I usually run very cold, and since cutting my dose, I feel like I have a mild sunburn and am visibly flushed. I am looking for titer advice. My doctor either says "Just keep taking it!" or suggests a very rapid .5 mg titer. I am a petite almost 30 female, and have very little appetite while trying to titer. I forgot what the other questions were for this requisite post, I'm sorry.

 

I am trying to get off of it because I have noticeable (to me) cognitive decline, and I hate when I miss a day and turn into a total freakazoid.

 

I think that's it. I would like to add, I have enjoyed reading this board in the past when it turned up in google searches, but I am not familiar with various forum formats, so please excuse my coming confusion. Thanks! Look forward to speaking with you all.

 

Link to comment
Share on other sites

Hello midwesterner,

 

Welcome to BenzoBuddies.

 

Don't worry about what information you include (or do not include) in your introduction - it was a list of suggestions of what you might include, that's all. The main purpose of the approval process and introduction is for us to filter out spam accounts.

 

What is your present dose? How quickly have you tapered from 4mg down 1mg? Your withdrawal symptoms suggest that you might be tapering too quickly. What dose pills do you use? If you do not have them already, I recommend that you talk to your doctor about a prescription for 0.5mg tablets - these will allow you to make 0.125mg (quarter-pill) reductions to your dose. The majority of members can manage such reductions, but if you cannot, there are methods that will allow you to make evn smaller reductions to your dose.

 

Colin.

Link to comment
Share on other sites

Hi and welcome to BenzoBuddies, midwesterner.

 

I, too, became concerned about my difficulties thinking and my short term memory was shot while I was on benzos.  Both abilities have returned now that I am done with them.  We will be glad to help you get off the last of your clonozepam.  BTW, just keep posting here until you become familiar with the purpose of the various boards.  You'll get the hang of it.  :thumbsup:

Link to comment
Share on other sites

Hi and welcome to BenzoBuddies, midwesterner.

 

I, too, became concerned about my difficulties thinking and my short term memory was shot while I was on benzos.  Both abilities have returned now that I am done with them.

 

It feels so permanent, but it's not. I have windows where my mind is 100% clear like way back when, despite it usually being a muddy fog. It's a haze over your mind that will lift, your mind itself isn't as damaged as it seems.

Link to comment
Share on other sites

Thank you all for your welcome messages.

 

In reply to this: "What is your present dose? How quickly have you tapered from 4mg down 1mg? Your withdrawal symptoms suggest that you might be tapering too quickly. What dose pills do you use? If you do not have them already, I recommend that you talk to your doctor about a prescription for 0.5mg tablets - these will allow you to make 0.125mg (quarter-pill) reductions to your dose. The majority of members can manage such reductions, but if you cannot, there are methods that will allow you to make evn smaller reductions to your dose."

 

I went down from 4mg to 2mg one year ago, with a few weeks of discomfort. I have always been very afraid of addiction and upping my dose, so I don't know that I was always taking 4 mgs - I shared some with friends and family. I feel terrible about this now.

 

About 6 months ago I tapered down from a solid 2 p/day to .5, 1, or 1.5 per day. I use 1 mg pills, my doc will not give me .5, we live in an area with a high rate of street prescription drug use, so he may be concerned of me selling them? Like 60 .5/month is worth more that 45 1mg/month? I don't know. He also does not encourage me getting off of them. He is at a hospital that I used when I had crappy insurance, so they see a lot of drug abuse. I now have good insurance, so I may try to find another psych, but that is anxiety inducing as well.

 

I just wasted 4 days off work trying to go .5, and it was miserable. So, I took 2 today, have an appt. with an EAP counselor provided through work tomorrow. I don't know what to do. There is never a "right time" to do this. I am supposed to go to Vegas with a large group of friends next weekend, and the thought of doing that with w/d s/x sounds like a nightmare. Overstimulation, much??  So, I sent an email to the group saying I would not be able to make it afterall, but now I am dealing with the emails asking WHY? So I am considering waiting to taper until after this trip.

 

I don't know. I am very up and down with this stuff, sometimes I go a few days w/o taking it at all, and feel great, but become a mess at the end of those few days. 8 years is a really long time for someone my age to be on this, no?

 

I would like titer suggestions, and advice on how to make the signature tag with info at the bottom of my posts. Thank you all in advance!

 

 

Link to comment
Share on other sites

×
×
  • Create New...